Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2006, 2:31 AM CDT for Texas County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 2:31 AM CDT (07:31 UTC)
- Expired
- May 10, 2006, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:46 AM CDT | FLASH FLOOD | 6 N Houston, MO | TEXAS COUNTY S.O. REPORTS THAT A SECTION OF ARTHERS CREEK DRIVE NEAR ITS INTERSECTION WITH HIGHWAY 63 HAS BEEN COMPLETELY WASHED OUT FROM FLASH FLOODING. |
| May 10, 8:30 AM CDT | FLASH FLOOD | 2 Sw Cabool, MO | ROUTE EE 2.5 MILES EAST OF HIGHWAY AD FLOODED. TIME ESTIMATED. |
| May 10, 8:30 AM CDT | FLASH FLOOD | 3 Wsw Clear Springs, MO | ROUTE U ONE MILE SOUTH OF HIGHWAY 137 FLOODED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 315 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 100734
FFWSGF
MOC215-101400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 AM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 900 AM CDT.
* AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WARNED
AREA. DOPPLER RADAR ESTIMATES INDICATE THAT THESE THUNDERSTORMS
ARE PRODUCING ONE TO OVER ONE AND A HALF INCHES OF RAIN PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR ACROSS THE COUNTY. PERSONS TRAVELING ACROSS TEXAS COUNTY
SHOULD BE PREPARED TO ENCOUNTER FLOODED LOW WATER CROSSINGS EARLY
THIS MORNING.
REMEMBER...IT ONLY TAKES A FEW INCHES OF FAST FLOWING WATER TO SWEEP
YOUR CAR OFF THE ROAD AND PUT YOUR LIFE IN DANGER. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SPOT FLOODED LOW WATER
CROSSINGS.
LAT...LON 3709 9226 3706 9167 3736 9167 3759 9177
3760 9224
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:11 AM CDT, 20 minutes earlier.
Area forecast discussion, May 10, 2:11 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 AM CDT WED MAY 10 2006 ...SIGNIFICANT FLASH FLOODING POSSIBLE OVER SOUTHERN MISSOURI TODAY... MAIN FOCUS IN THE SHORT TERM WILL BE WITH THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THROUGH TODAY. CONDITIONS ARE DEVELOPING INTO A SERIOUS FLASH FLOOD POTENTIAL FOR TODAY ACROSS SOUTHERN MISSOURI. CONVECTION ONGOING ACROSS SOUTHERN MISSOURI THIS MORNING DEVELOPING OUT AHEAD OF THE MAIN SHORTWAVE STILL FURTHER TO THE WEST ACROSS KANSAS. SURFACE FRONT STILL DRAPED ACROSS SOUTHERN MISSOURI EARLY THIS MORNING WITH DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND INTO THE 50S NORTH OF THE FRONT. UPPER SHORTWAVE SHOULD SHIFT TO THE EAST ACROSS THE AREA TODAY AS PRETTY STRONG UPPER LEVEL JET (100+ KTS) DIVES SOUTEHAST INTO THE CENTRAL PLAINS. CWA WILL BE CAUGHT IN BETWEEN AN EXITING JET STREAK AND THE ONE PUSHING INTO THE PLAINS AND WILL MAXIMIZE THE UPPER LEVEL DIVERGENCE ACROSS THE CWA THIS MORNING AND EARLY AFTERNOON. SURFACE LOW IS EXPECTED TO TRACK NORTHEAST ALONG THE FRONTAL BOUNDARY WHICH SHOULD MOVE EAST OF THE CWA BY MIDDAY. PRETTY GOOD WRAP AROUND MOISTURE ASSOCIATED WITH THE STRONG SYNOPTIC LOW ALMOST LIKE A GOOD WINTERTIME LOW...EXPECTED TO BRING SIGNIFICANT RAINFALL WITH EMBEDDED THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. CURRENT REGIONAL RADAR SHOWS THUNDERSTORMS STRETCHING ALL THE WAY BACK INTO THE TEXAS PANHANDLE REGION WHICH IS EXPECTED TO TRAIN INTO THE AREA LATER TODAY. WOULD NOT BE SURPRISED TO SEE RAINFALL AMOUNTS OF 3 TO 5 INCHES IN LOCATIONS ACROSS SOUTHERN MISSOURI BY THE END OF THE EVENT. WE CURRENTLY HAVE A FLASH FLOOD WATCH GOING SOUTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 4 PM AND THIS LOOKS GOOD FOR NOW. MAIN UPPER SYSTEM WILL PUSH SOUTH INTO NORTHERN MISSOURI AND ILLINOIS TONIGHT QUICKLY SHIFTING PRECIPITATION EASTWARD BY EVENING. HAVE LOWERED TEMPERATURES QUITE A BIT FROM PREVIOUS FORECAST FOR TODAY WITH EXPECTED RAINFALL...KEEPING THE WARMER READINGS TO THE NORTHWEST WHERE PRECIPITATION CHANCES WILL BE THE LEAST AND END THE QUICKEST THIS AFTERNOON. FURTHER SOUTHEAST CLOUDS AND CONTINUED PRECIPITATION WILL KEEP TEMPERATURES DOWN IN THE LOW 60S. UPPER LOW WILL CONTINUE TO MEANDER OVER ILLINOIS THROUGH THE WEEKEND BEFORE DROPPING SOUTHEAST INTO THE TENNESSEE VALLEY BY SUNDAY NIGHT. MAIN PRECIPITATION CHANCES AT THIS TIME APPEAR TO BE TO THE EAST OF THE CWA CLOSER TO THE VICINITY OF THE LOW BUT WOULD NOT BE SURPRISED TO SEE SOME WIDELY SCATTERED SHOWERS OVER THE EASTERN CWA THROUGH THE WEEKEND...ALTHOUGH CERTAINLY NO MAJOR PRECIPITATION EVENTS EXPECTED THROUGH THAT TIME PERIOD. HAVE LOWERED TEMPERATURES A BIT DURING THE NIGHTTIME IN THE LATER PERIODS AS COLDER AIR MASS IS EXPECTED TO AFFECT THE AREA WITH THE LOW DROPPING INTO THE TENNESSEE VALLEY. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...CHALLENGING TAFS THIS CYCLE. SHRA/TSRA CONTINUE TO DEVELOP OVER OKLAHOMA WITH BAND APPEARING AS THOUGH IT WILL SET UP FROM NEAR KSGF WSW INTO OKLAHOMA. FOR NOW ONLY INCLUDED VCTS IN SGF AND LEFT TS OUT OF JLN...BUT TAFS WILL NEED TO BE AMENDED BASED ON RADAR TRENDS. RAIN WILL LIKELY BECOME MORE WIDESPREAD DURING THE DAY WEDNESDAY ESPECIALLY AT KSGF. AS SITUATION UNFOLDS LATER TAFS MAY NEED TO LOWER CIGS/VIS TO MVFR FOR WEDNESDAY BUT GIVEN UNCERTAINTY DECIDED TO ERR ON THE SIDE OF OPTIMISM FOR NOW. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE THROUGH 4 PM. KS...CHEROKEE AND CRAWFORD COUNTY THROUGH 4 PM. WFO SGF
Hazardous weather outlook, May 9, 10:32 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 PM CDT TUE MAY 9 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1032 PM CDT TUE MAY 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY PRODUCE:
VERY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
LARGE HAIL UP TO THE SIZE OF GOLF BALLS.
AREAS AFFECTED AND TIMING:
SOUTHWEST OF A PITTSBURG KANSAS TO WEST PLAINS LINE AFTER 1 AM.
DISCUSSION:
THUNDERSTORMS DEVELOPING OVER OKLAHOMA WILL BEGIN TO AFFECT
SOUTHERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. IN ADDITION TO
LARGE HAIL...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED
WEDNESDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 44 WHERE
RAINFALL TOTALS OF ONE TO THREE INCHES AND FLOODING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Local storm report, May 9, 11:05 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 N AVA 37.02N 92.66W
05/09/2006 E0.75 INCH DOUGLAS MO EMERGENCY MNGR
DIME AND PEA SIZE HAIL NEAR MT. ZION
0530 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING FLOODED AND IMPASSABLE ON COUNTY RD
209 OFF HIGHWAY FF.
0537 PM FLASH FLOOD 5 NE AVA 37.00N 92.60W
05/09/2006 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING AT HIGHWAY FF AND Y FLOODED AND CLOSED
FLOODING BEGAN PRIOR TO 540 PM AND ONGOING STILL AS OF
800 PM.
0610 PM HAIL DORA 36.78N 92.22W
05/09/2006 E0.75 INCH OZARK MO CO-OP OBSERVER
DIME SIZE HAIL
0630 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.00 INCH OZARK MO LAW ENFORCEMENT
NICKEL AND QUARTER SIZE HAIL
0634 PM HAIL ZANONI 36.69N 92.33W
05/09/2006 E1.75 INCH OZARK MO LAW ENFORCEMENT
GOLF BALL SIZE HAIL
0642 PM HAIL 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 E1.00 INCH OZARK MO FIRE DEPT/RESCUE
REPORTED NEAR TANEY MOUNTAIN...OR 7 MILES NORTH OF
GAINESVILLE ON HIGHWAY 181
0647 PM FUNNEL CLOUD 3 NW BAKERSFIELD 36.55N 92.18W
05/09/2006 OZARK MO PUBLIC
FUNNEL CLOUD SPOTTED FROM EE AND 101 NEAR
BAKERSFIELD...LOOKING NORTH
0650 PM HAIL CAULFIELD 36.61N 92.10W
05/09/2006 E1.50 INCH HOWELL MO PUBLIC
PING PONG AND QUARTER SIZE HAIL IN CAULFIELD
0700 PM FLOOD 7 N GAINESVILLE 36.70N 92.43W
05/09/2006 OZARK MO FIRE DEPT/RESCUE
TANEY MOUNTAIN FIRE DEPARTMENT REPORTS SEVERAL LOW WATER
CROSSINGS FLOODED.ADDITIONAL DETAILS UNKNOWN AT THIS
TIME.
0723 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E1.00 INCH HOWELL MO TRAINED SPOTTER
QUARTER SIZE HAIL AND STRONG ROTATION REPORTED NEAR MOODY
BY TRAINED SPOTTERS. RELAYED BY LAW ENFORCEMENT.
0729 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO TRAINED SPOTTER
TENNIS BALL SIZE HAIL
0730 PM FLASH FLOOD CAULFIELD 36.61N 92.10W
05/09/2006 HOWELL MO FIRE DEPT/RESCUE
8 MILE STRETCH OF V HIGHWAY SOUTHWEST OF CAULFIELD
FLOODED IN LOW LYING AREAS. CREEKS ARE OUT OF BANKS.
SOUTHERN PORTION OF OO HIGHWAY FLOODED 3 MILES SOUTHEAST
OF CAULFIELD
0730 PM HAIL MOODY 36.53N 91.99W
05/09/2006 E2.50 INCH HOWELL MO PUBLIC
TENNIS BALL SIZE HAIL AND 3 CAR WINDSHIELDS BROKEN OUT BY
HAIL
&&
IZZISpecial weather statement, May 10, 1:15 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT WED MAY 10 2006 MOZ096-100645- DOUGLAS- 115 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 145 AM CDT... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF GAINESVILLE...OR 15 MILES SOUTHEAST OF AVA...AND MOVING NORTH AT 10 MPH. HAIL UP TO A HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. IZZI
Local storm report, May 10, 2:17 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD NOEL 36.55N 94.48W
05/10/2006 MCDONALD MO LAW ENFORCEMENT
REPORT OF LOW WATER CROSSINGS FLOODED IN NOEL AREA
RELAYED TO COUNTY SHERIFFS OFFICE. SHERIFF HAD NO
SPECIFICS ON WHICH LOW WATER CROSSINGS.
0100 AM FLASH FLOOD 3 N GALENA 36.85N 93.47W
05/10/2006 STONE MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED AND IMPASSABLE ON HIGHWAY 413
JUST NORTH OF GALENA
0115 AM FLASH FLOOD 2 NW BRANSON 36.66N 93.24W
05/10/2006 TANEY MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED ON AIRPORT RD NEAR HIGHWAY
248. ANOTHER LOW WATER CROSSING FLOODED ON HIGHWAY F AT
BULL CREEK.
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:07 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 9, 7:27 PM CDT | Tornado Warning | SGF | Howell | 18 min |
| May 9, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 23 min |
| May 9, 10:18 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 12 hr |
| May 10, 12:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 9 hr |
| May 10, 12:57 AM CDT | Flash Flood Warning | SGF | Howell | 8 hr |
| May 10, 1:04 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 8 hr |
| May 10, 1:16 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 8 hr |
| May 10, 2:16 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| May 10, 2:23 AM CDT | Flash Flood Warning | SGF | Greene | 7 hr |
| May 10, 3:08 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Wright | 6 hr |
| May 10, 3:25 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 3:53 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 5 hr |
| May 10, 4:14 AM CDT | Flash Flood Warning | SGF | Phelps | 5 hr |
| May 10, 5:03 AM CDT | Flash Flood Warning | SGF | Lawrence | 4 hr |
| May 10, 5:05 AM CDT | Flash Flood Warning | SGF | Christian | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.